MAUDE Adverse Event Report: SAGE PRODUCTS LLC AIRTAP LC GS 10; PREVALON AIRTAP LC

SAGE PRODUCTS LLC AIRTAP LC GS 10; PREVALON AIRTAP LC
Catalog Number 7289
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Fall (1848)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Report received of a patient injury.Reporter stated a patient fell while the airtap lc device was in use.Reporter stated on approximately (b)(6) 2024 the device was being used for a transfer from the interventional radiology table to a transfer cart.Reporter stated the device was not being used with a lift but was inflated to assist in the transfer.Reporter stated the device inflated correctly and did not malfunction.Reporter stated the patient was centered on the device but off centered on the table and when the device was inflated the patient fell off the side of the table.The reporter stated there are no side rails on the bed.Staff were present on the side of the receiving surface; however, no staff were present on the side of the sending surface which was the side from which the patient fell.Reporter stated the fall resulted in an unspecified injury that required hospitalization.Additional information has been requested.
 
Event or Problem Description
Multiple attempts to obtain additional information were made.Although requested, no additional information was received.
 
Additional Manufacturer Narrative
The involved device, lot number, and photographs were not returned to aid in the investigation.Therefore, neither a visual/functional inspection, nor product history review could be performed.A labelling review was performed.The device instructions state "improper usage of the product can cause injury to the patient or healthcare provider.Operate the product only as described in this manual" and "always ensure the patient is centered on the glide sheet before inflating" and "always use more than one trained healthcare provider to laterally transfer, vertical lift transfer, or reposition a patient".The instructions were not followed in this instance, resulting in patient injury.The root cause of this issue is product misuse.

Brand Name
AIRTAP LC GS 10
Common Device Name
PREVALON AIRTAP LC
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
maeve linder
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key21005310
Report Number0001419181-2024-00017
Device Sequence Number18604496
Product Code FSA
UDI-Device Identifier50618029720851
UDI-Public50618029720851
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7289
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date12/23/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown